Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: hormone imbalance? ( female )


 sari04 - Sat Oct 11, 2003 2:18 pm

Hello , I am a 16 year old female and I have been reading a lot about how the body hair is supposed to be fine and light except on your pubic region and if it's not you could have a hormonal imbalance . I have hair on my stomach and lowerback which is not light or very "fine" . I have shaved these areas before which may have mad them a tad darker but it is still just abnormal I think . All of my other girlfriends do not have this kind of hair . What is the treatment for a hormonal imbalance? Would I be taking estrogen pills ? Even if I didn't have one and took estrogen pills would it make the hair on my body get lighter and thinner anyways ? I also under my arm pits have dark brownish red spots . I do wash my arm pits but that only seems to irritate the spots . What are those? Thank you , have a good day .
Sari
 Dr. Tamer Fouad - Sat Oct 11, 2003 6:04 pm

User avatar Sari,
First of all it could be all normal. If you shave your hair it does get heavier. If it were due to hormonal imbalance most probably you would be complaining of other symptoms as well. How are you cycles?
As for the red spots i really can't tell from here but they sound like an infection or inflammation. Could be due to a type of deoderant that you recently used that is irritating them.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us